MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Component code = 4756 - aquabeam scope, a reusable component of the aquabeam robotic system.Root cause of the reported event has not yet been established.Investigation by manufacturer is currently in process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware prior to the procedure and while the patient was in the operating room under anesthesia, that the aqaubeam scope was broken in half and could not be used.Surgeon decided to convert the procedure to transurethral resection of the prostate (turp).There were no adverse health consequences to the patient due to this event.
 
Additional Manufacturer Narrative
The aquabeam scope was not returned for investigation.Three (3) good faith efforts were made by procept to retrieve the aquabeam scope without success.The root cause of the reported event was unable to be established as the device was not returned for investigation.A review of the device history record (dhr) for ab2000/serial number (b)(6) and aquabeam scope/lot number 2201 was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported failure.The review indicated that the device met all design and manufacturing specifications when released for distribution.The user manual um0101-00 rev.F, aquabeam robotic system user manual, was reviewed.11.2.5 sterile: aquabeam handpiece and aquabeam scope setup carefully inspect the entire aquabeam scope to ensure that all visible blood and soil has been removed.If any residual debris is found, do not use the device and repeat reprocessing.Steps according to the aquabeam scope reprocessing instructions.Visually inspect all surfaces of the aquabeam scope for any damage or wear.Discontinue use of the aquabeam scope if any of the following signs of damage are found.Do not attempt to repair the aquabeam scope.Damaged surfaces may trap residual debris and interfere with the efficacy of the validated reprocessing methods.Cuts, slits or other structural damage along the exterior of the scope separation or splitting between scope segments, including breaks or gaps that could expose the optical fibers inside the device if stressed by bending.Pay particular attention to the joint at the proximal key adapter.Kinks or sharp bends in the distal stainless steel section of the scope which could indicate structural damage.Gentle bowing of the scope is to be expected, as it is semiflexible, and does not suggest a functional issue or prevent re-use.Pitting or corrosion on the distal stainless-steel section of the scope.Protrusions, roughness, or sharp edges along the surface of the device, including at the distal tip.Cracks or scratches on the optical surfaces if the aquabeam scope identifier marking becomes defaced or otherwise illegible, discontinue use.An audible click should be heard when the aquabeam scope is securely engaged with the aquabeam handpiece.Note: do not use excessive force to advance the aquabeam scope.If resistance is felt, gently rotate the aquabeam scope clockwise and counterclockwise while simultaneously applying forward pressure.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key21943995
Report Number3012977056-2025-00138
Device Sequence Number12851652
Product Code PZP
UDI-Device IdentifierB614SC20001
UDI-Public+B614SC20001/$$72201/16D202207268
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale